MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Codes Mechanical Problem (1384); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone number: (b)(6).
 
Event or Problem Description
It was reported that partial stent deployment and removal difficulties occurred.The patient presented with iliac vein compression.The target lesion was located in the common iliac vein.A 12x90/8fr wallstent endoprosthesis was advanced for treatment.However, when the stent was deployed halfway, it became stuck and could no longer be deployed.Attempts were made to withdraw the device, but stent could not be withdrawn.The stent was removed as a whole and upon inspection outside patient, it was noted that the delivery sheath was kinked.The procedure was completed with another of the same device.No patient complications were reported and the patient status was stable.
 
Event or Problem Description
It was reported that partial stent deployment and removal difficulties occurred.The patient presented with iliac vein compression.The target lesion was located in the common iliac vein.A 12x90/8fr wallstent endoprosthesis was advanced for treatment.However, when the stent was deployed halfway, it became stuck and could no longer be deployed.Attempts were made to withdraw the device, but stent could not be withdrawn.The stent was removed as a whole and upon inspection outside patient, it was noted that the delivery sheath was kinked.The procedure was completed with another of the same device.No patient complications were reported and the patient status was stable.It was further reported that the stent could not be reconstrained and could not be deployed.The device was removed through a 10f unspecified sheath.
 
Additional Manufacturer Narrative
E1- initial reporter phone number: (b)(6).H6 - device codes: updated from difficult to remove (a150207) to mechanical problem (a05).Device evaluated by mfr.A uni plus device was received for analysis.The device was received with the stent unsheathed.A visual and tactile examination identified no issues with the tip of the device.A visual and tactile examination identified an outer sheath kink 85mm proximal from the distal tip.

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17187366
Report Number2124215-2023-31782
Device Sequence Number15155785
Product Code MAF
UDI-Device Identifier08714729203971
UDI-Public08714729203971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0030271979
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight56 KG